MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the device has been made available and evaluation is underway.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated a breath delivery unit (bdu) background check indicating expiratory pressure autozero offset failed, ventilation stopped and safety valve opened.The patient experienced transient desaturation to 73% which resolved after manual ventilation and transfer to an alternate ventilator.
 
Additional Manufacturer Narrative
Section d9 updated due to device evaluation.Section h3 updated due to device evaluation.Section h6 evaluation codes were updated due to evaluation of device method code (annex b) remove b21 and add b01 result code (annex c) remove c21 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g0201205 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that that while in use on a patient, the 840 ventilator generated a breath delivery unit (bdu) background check indicating expiratory pressure autozero offset failed, ventilation stopped and safety valve opened.The service personnel (sp) inspected the unit and confirmed the background code associated with the pressure problem in log, but could not duplicate it.Sp found unit failing safety valve (sv) pressure relief test during the extended self test (est).Based on the codes and precaution, sp replaced the inspiratory and expiratory autozero solenoids, air and oxygen proportional solenoids (psols), and the safety valve.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the reported event was isolated to a potential fault in the expiratory autozero solenoid and the cause of the est for sv test failure was isolated to a potential fault in the inspiratory autozero solenoid, and/or psols and/or safety valve.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24394137
Report Number8020893-2026-00019
Device Sequence Number18222423
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public(01)10884521181045(11)070417
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown